| Catalog Number |
03.037.011 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 the patient underwent an orif for atypical femoral fracture using tfna.A final post-operative x-ray revealed the proximal fenestrated blade had not passed through the nail; the surgeon removed the blade and inserted it into the nail.The surgery was completed successfully within a sixty (60) minute delay.
Additional Manufacturer Narrative
Product complaint # (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4 corrected: d4 (primary udi #, lot), e1 facility name if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the device shows normal repetitive use wear.A functional test was performed assembling the mating devices returned (03.037.010 and 03.037.114) and assembly worked as intended.The condition of the complaint was not able to be replicated.Surgical technique se_848157rev.Af was reviewed and the following relevant statement was found at page 8: verify nail insertion depth and position for the helical blade/screw.Place a guide wire on the yellow marking of the aiming arm and radiographically check the guide wire position in ap.Alternative technique: position guide wire with guide wire aiming device.Insert the aiming device into the three holes on the aiming arm and attach it to the aiming arm using the connecting screw.Option: the guide wire aiming device offset block can be added between the aiming arm and the guide wire aiming device to obtain an additional 10 cm of soft tissue clearance.Position the image intensifier for an ap image.Rotate the image intensifier until any two dotted orientation lines are parallel to the proximal locking hole.The midline in between these two orientation lines represents the guide wire trajectory.Note: the outer lines can be used to determine the center of the femoral head.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the insert-handle hybrid would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part:03.037.011.Lot: 9729403.Manufacturing site: werk hagendorf.Supplier: na.Release to warehouse date: 08 jan 2016.Expiration date; na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.